Saturday, April 22, 2006

The amazing thing about "medical marijuana"

...is that it never causes any adverse effects. Whatever physical or emotional symptom is present, it's always due to "something else." At least, that's what some patients tell me. Example:

"I'm hungry all the time. I've gained 8 lbs this month." Are you still smoking medical MJ daily? "Yes, but that has nothing to do with it."

And: "I can't get out of my chair, I have no energy and I can't concentrate. I'm not getting anything done." Let's see, are you still smoking medical MJ every day? "Yes, but that's not it."

(Please, don't ask me for Adderall for your poor attention span!) I also hear variations on this theme:

"I have so many late fees on my credit cards that I can't afford my medical marijuana!" Sorry, we don't have any samples in our cabinet...and it will be interesting to see what happens to your other symptoms, if you have no access to medical MJ...

14 Comments:

Blogger Fallen Angels said...

I can understand the use of medical MJ in AIDS patients and in cancer patients...to increase their appetites...but I really don't see any other reason to use it.

9:56 PM  
Blogger Raine said...

LMAO and they call people with genuine migraines drug seekers?? hmmmmm..........

10:34 PM  
Blogger Fallen Angels said...

Oh yes Raine...I must be a drug seeker when I ask for my "special cocktail" my GP came up with. Because it is SO much fun to get 2 injections in the glutes that both burn for several minutes after, I really like dissociating for the next 40 minutes or so (in front of people no less because it starts before I can get out of there), rapid switching is a blast too don't you know. And then of course sleeping for 14 hours minimum and waking up with a drug hang-over...what joy! And of course, I do this *maybe* twice a year so I must be drug seeking right? I'm really glad my Doc "corrected" the NP that treated me that way. *sigh*

10:47 PM  
Blogger Raine said...

maybe you shoulda got some Medical Marijauna instead since that seems to deemed acceptable for just about anything and those that take it arent considered drug seekers???

10:53 PM  
Blogger BiPolar Guy said...

How long will we hide the truth about ourselves from ourselves...?

9:15 AM  
Blogger Bob said...

Do they ever share their doodles and poetry with you?

I had one guy go on for twenty minutes! Thank providence for fire drills!

10:02 AM  
Blogger Joel said...

I had to laugh at this. I knew lots of potheads in college and every last one of them swore it was the safe high.

Scarey part is many of them were pre-meds.

9:44 PM  
Blogger Sage said...

Gee, this Blog is like going to Group!!!!

10:28 PM  
Blogger John said...

I was going to post a really snarky comment about how my doctor never believes that any medication he perscribes has any side effects, and that I "must be using some other drug" but then I smoked a joint and my complaints went away...

I guess that's why he prescribed it to me.

7:16 AM  
Blogger SGT Ted said...

My wife uses medical pot for chronic pain. Her side effect is coughing from the smoke itself, but its better than the 7 years of vomiting and nausea she went thru using morphine. We had no life thru those years. She just weaned off of that and our lives are both better for it.

12:05 PM  
Blogger Assistant Village Idiot said...

I had a feeling that people with legitimate medical marijuana uses would feel attacked, though that wasn't the point. Well, I live in a glass house when it comes to being quick to take offense, I suppose, so I'll keep my pebbles in my pocket.

The OP is so true, and it expands to include the benzos, I'm afraid. "It can't possibly be the Xanax that's the problem! I think you should increase that one!" It's always the boring old Depakote or the olanzepine that's causing the side effects.

4:51 PM  
Anonymous Anonymous said...

Yeah, and we all know Depakote has no serious side effects.

L

2:56 PM  
Blogger Assistant Village Idiot said...

Sometimes the side effect of not taking it is going to the hospital, which I would consider a serious side effect.

I don't mean to sound unsympathetic. I take a medication that has an unpleasant side effect. The alternative is worse.

6:47 PM  
Anonymous Anonymous said...

to assistant village idiot:

You can't really tell when a person is on a cocktail of drugs, which is causing the side effect(s), or if it's the combination of two or three of them specifically. Some patients are on 5 or 6 psych-meds at a time.

By the way, depakote and olanzapine DO have serious adverse effects. Plenty of people take just one or two of those without benzos and have bad effects.

Of course, without any side effects, it's a little hard to believe the medication has achieved anything at all for patient...with beneficial or not. I think meds should be the last resort, after diet, exercise, and behavioral therapy have been tried and failed. People need to start relying on themselves more and depend less on drugs. Of course, there are exceptions.

12:01 PM  

Post a Comment

<< Home

Click for Eugene, Oregon Forecast